MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; ASY HI-FLEX PS CEM FEM, SZ 4, LEFT

EXACTECH, INC. OPTETRAK; ASY HI-FLEX PS CEM FEM, SZ 4, LEFT
Model Number 244-02-04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/06/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this (b)(6) y/o, (bmi=(b)(6)) male patient underwent primary total prosthetic replacement using cement of the l knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak hi-flex cemt fem comp asymmetric size 4 left (catalog 244-02-04, serial (b)(4)), optetrak rbk cemt finned tibial tray 4f/5t (catalog 260-04-45, serial (b)(4)), optetrak posterior stabilised rbk tib insert size 4 9mm (catalog 264=24-09, serial (b)(4)), and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2015, approximately 73 months post implantation, the patient underwent revision due to infection.The exactech were removed and replaced.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that the revision reported as reported by united kingdom national joint registry (uknjr), this 59 y/o, (bmi=0), male patient underwent primary total prosthetic replacement using cement of the l knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak hi-flex cemt fem comp asymmetric size 4 left (catalog 244-02-04, serial (b)(6)), optetrak rbk cemt finned tibial tray 4f/5t (catalog 260-04-45, serial (b)(6)), optetrak posterior stabilised rbk tib insert size 4 9mm (catalog 264=24-09, serial (b)(6)), and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(6)).Based on review of all available information, there is no evidence to suggest that the reported event is related to any device design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history/information provided; therefore, the patient risk/clinical factors cannot be assessed.
 
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this 59 y/o, (bmi=0), male patient underwent primary total prosthetic replacement using cement of the l knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak hi-flex cemt fem comp asymmetric size 4 left (catalog 244-02-04, serial (b)(6)), optetrak rbk cemt finned tibial tray 4f/5t (catalog 260-04-45, serial (b)(6)), optetrak posterior stabilised rbk tib insert size 4 9mm (catalog 264=24-09, serial (b)(6)), and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(6)).On (b)(6) 2015, approximately 73 months post implantation, the patient underwent revision due to infection.The exactech were removed and replaced.

Brand Name
OPTETRAK
Common Device Name
ASY HI-FLEX PS CEM FEM, SZ 4, LEFT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9699470
Report Number1038671-2020-00059
Device Sequence Number1877826
Product Code JWH
UDI-Device Identifier10885862063793
UDI-Public10885862063793
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2013
Device Model Number244-02-04
Device Catalogue Number244-02-04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR